MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC AIM-ARM F/TIBNAIL; GUIDE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC AIM-ARM F/TIBNAIL; GUIDE
Catalog Number 03.010.052
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Physical product investigation is not be completed; no conclusion could be drawn, as no product was received.Device history record: manufacturing location: (b)(4).Release to warehouse date: september 27, 2005.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that an aiming arm would not screw on correctly during an intramedullary (im) tibial nail procedure on (b)(6) 2017.This caused misalignment with the nail.The nail had been inserted when the aiming arm was being used to drill pilot holes.When the misalignment was noticed, another device was obtained from another tray.There was a reported surgical delay of five minutes to obtain another device.No additional medical intervention or additional x-rays were required.The final construct was an im tibial nail and screws.The procedure was completed successfully with the patient in stable condition.Concomitant devices reported: 10 mm ti cannulated tibial nail-ex/345 mm-sterile (part # 04.004.449s, lot # unknown, qty # 1).Standard insertion handle (part # 03.010.045, lot # unknown, qty # 1).This complaint involves one (1) device.This report is for the aiming arm.This report is 1 of 1 for (b)(4).

Brand Name
AIM-ARM F/TIBNAIL
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7158001
Report Number2939274-2018-50018
Device Sequence Number13690472
Product Code FZX
UDI-Device Identifier10886982067241
UDI-Public(01)10886982067241(10)1382247
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.052
Device Lot Number1382247
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2017
Initial Report FDA Received Date01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1